Flash Flood, Greene
- When
- August 29, 9:30 PM EST to 10:00 PM EST
- Where
- Greene County, Greensboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Flooding on Route 2014.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 6:03 PM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI AUG 29 2003
EVENING ZONE UPDATE TO REFRESH WORDING WITH SVR WATCH EXPIRING 7PM.
MAIN CONCERN STILL POTENTIAL FOR FLOODING WITH ABUNDANT MOISTURE AND
PWS NR 2.0. LINE OF STORMS MOVING IN FROM NW AND SW ATTM...WILL BE
WATCHED CLOSELY FOR HVY RAINS SPCLY. REST SAME.
.PBZ...
MD...FLOOD WATCH THROUGH TONIGHT MDZ001.
OH...FLOOD WATCH THROUGH TONIGHT
OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH THROUGH TONIGHT
PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH THROUGH TONIGHT WVZ001>004-012-021>023-041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-291700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. THE GREATEST THREAT WILL BE FOR DAMAGING WINDS FROM THESE STORMS...WITH THE POTENTIAL FOR WINDS TO GUST TO 60 MPH OR SO. ALSO LARGE HAIL AND DANGEROUS LIGHTING ARE POSSIBLE. RAIN MAY BE HEAVY ENOUGH WITH THESE STORMS ALSO TO RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE REGION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
OHZ059-069-WVZ003-004-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 722 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL AND INTENSE LIGHTNING. IN ADDITION HEAVY RAINS CAN ACCOMPANY THESE STORMS. RAINFALL OF ONE TO ONE AND ONE HALF INCHES CAN OCCUR IN LESS THAN AN HOUR RESULTING IN PONDING FO WATER ON ROADWAYS AND LOW LYING AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
808 PM EDT FRI AUG 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM HERMITAGE PA FLASH FLOODS
08/29/03 MERCER PINE RUN FLOODING OVER
ST62 IN HERMITAGE. ROAD TO
BE CLOSED. REPORTED BY
SKYWARN SPOTTERS
0800 PM CALDWELL OH FLASH FLOODS
08/29/03 NOBLE ROAD FLOODING AROUND
CALDWELL AND DEXTER CITY.
REPORTED BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
829 PM EDT FRI AUG 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM HERMITAGE PA FLASH FLOODS
08/29/03 MERCER PINE RUN FLOODING OVER
ST62 IN HERMITAGE. ROAD TO
BE CLOSED. REPORTED BY
SKYWARN SPOTTERS
0800 PM CALDWELL OH FLASH FLOODS
08/29/03 NOBLE ROAD FLOODING AROUND
CALDWELL AND DEXTER CITY.
REPORTED BY LAW ENFORCEMENT
0830 PM EAST UNION OH FLASH FLOODS
08/29/03 NOBLE SR260...RT78 AND RT513
CLOSED DUE TO FLOODING.
REPORTED BY LAW
ENFORCEMENT.PAZ021-029>032-WVZ012-021-022-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 836 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. SOME STORMS MAY PRODUCE RAIN AMOUNTS FROM ONE TO ONE AND ONE HALF INCHES IN A SHORT PERIOD OF TIME RESULTING IN PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. INTENSE LIGHTNING AND GUSTY WINDS WILL OCCUR.
WVZ012-300145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT FRI AUG 29 2003 ...HEAVY DOWNPOURS ACROSS WETZEL COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS WETZEL COUNTY THROUGH 8:45 PM. SOME OF THE STORMS WILL CONTAIN DANGEROUS LIGHTNING, GUSTY WINDS AND PERIODS OF HEAVY RAIN. THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD PRODUCE FLOODING IN POOR DRAINAGE AREAS. ALMOST ONE INCH OF RAIN HAS FALLEN IN NEW MARTINSVILLE IN THE PAST HOUR. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
955 PM EDT FRI AUG 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM NEW MARTINSVILLE WV FLASH FLOODS
08/29/03 WETZEL STREET FLOODING ON HARLAND
DRIVE. REPORTED BY
EMERGENCY MANAGEMENTThe Pittsburgh radar (KPBZ), 75 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 flash flood. Local standard time, as filed.
Flooding on Route 2014.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334579.